MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5530-G-411
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
Knee revision due to instability.
 
Event or Problem Description
Knee revision due to instability.
 
Additional Manufacturer Narrative
Reported event: an event regarding instability involving an triathlon insert was reported.The event was confirmed medical review.Method & results: -device evaluation and results: visual inspection - visual inspection was performed as part of the material analysis report (mar), dated which indicated that - the returned tibial insert is shown.Damage was observed on the distal surface of the insert which is consistent with the explantation process.Backside impression markings on the distal surface of insert are consistent with contact against the tibial base plate.Damage was observed on the articulating surface of the insert which is consistent with contact against the femoral component.The damage present on the articulating surface is consistent with burnishing and scratching; these are common damage modes of uhmwpe.Damage was observed on the anterior surface of the insert which is consistent with the explantation process.Damage consistent with material loss due to delamination was observed on the posterior aspect of the medial condyle.Ma - the damage on the articulating surface of the insert was consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.Damage consistent with material loss due to delamination was observed on the posterior portion of the medial condyle.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Functional and dimensional inspection not performed as device was received in damage condition.-clinician review: : a review of the provided x-rays by a clinical consultant rejected and stated that : no clinical or pmh, no examination of explanted components.Based upon the information available for review, confirmation of instability of the left tka is noted on x-ray, but no determination can be made regarding the cause of this clinical event." -device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that patient knee was revised due to instability.The event was confirmed by medical review.Visual inspection - visual inspection was performed as part of the material analysis report (mar), dated which indicated that - the returned tibial insert is shown.Damage was observed on the distal surface of the insert which is consistent with the explantation process.Backside impression markings on the distal surface of insert are consistent with contact against the tibial base plate.Damage was observed on the articulating surface of the insert which is consistent with contact against the femoral component.The damage present on the articulating surface is consistent with burnishing and scratching; these are common damage modes of uhmwpe.Damage was observed on the anterior surface of the insert which is consistent with the explantation process.Damage consistent with material loss due to delamination was observed on the posterior aspect of the medial condyle.Ma - the damage on the articulating surface of the insert was consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.Damage consistent with material loss due to delamination was observed on the posterior portion of the medial condyle.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.A review of the provided x-rays by a clinical consultant rejected and stated that : no clinical or pmh, no examination of explanted components.Based upon the information available for review, confirmation of instability of the left tka is noted on x-ray, but no determination can be made regarding the cause of this clinical event." the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9688057
Report Number0002249697-2020-00242
Device Sequence Number2401334
Product Code MBH
UDI-Device Identifier07613327050486
UDI-Public07613327050486
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Model Number5530-G-411
Device Catalogue Number5530-G-411
Device Lot NumberMMTVH4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2020
Initial Date Received by Manufacturer 01/13/2020
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient Weight70